Thank you for your question. I recommend that you speak with your doctor
. There are many possible answers as to what could be causing the white stuff on the sides of your tongue, and I don't think that most people would put a sexually transmitted disease at the top of the list (although you are correct that your doctor will need to know information like that). Other questions that your doctor will need to know include whether or not you are taking any other medications, as there are some that can cause the symptoms that you are describing. For example, just simple drying of the mouth can lead to some buildup of the protein portions of the secretions and mucous that your mouth is usually making. These secretions can increase when you are stressed, tired, etc, which is what some people refer to as "cotton mouth." Other medications such as inhaled steroids can lead to overgrowth of some kinds of bacteria or, more commonly, fungi which can result in fungal infections such as candidiasis. There are many other possibilities as well, and the key is to discuss your symptoms with your doctor so that he or she can help you as needed. Again, please speak with your doctor.